Wyoming, 2009High Wind in Wyoming, February 2, 2009
February 2, 2009 · NWS CYS · 1 event in 1 county or zone
Strong winds occurred in the Arlington, WY. area for a short time.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds occurred in the Arlington, WY. area for a short time.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 2, 2:40 AM MST, 6 hours 50 minutes earlier.
Area forecast discussion, Feb 2, 2:40 AM MST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
240 AM MST MON FEB 2 2009
.SHORT TERM...TODAY THRU TUE NIGHT...INITIAL BATCH OF MID/HIGH CLDS
OVER REGION LOOKS TO BE SHIFTING SEWD OUT OF AREA BY SUNRISE.
HOWEVER THERE ARE MORE CLDS UPSTREAM AS MSTR CONTS TO STREAM OVER
THE TOP OF THE UPPER RIDGE ALONG THE W COAST AND DOWN INTO THE AREA
IN NW FLOW. MODELS SHOW SOME OF THIS MSTR INTERACTING WITH THE WARM
FRONT SLOLY SHIFTG EWD OUT OF THE REGION...PRODUCING MORE CLDS AND
PERHAPS A FEW FLURRIES ACROSS THE NERN PART OF THE CWA TNGT. TEMPS
HAVE ALREADY RECOVERED IN PARTS OF SE WY WHERE WINDS HAVE KICKED
IN...AND EXPECT THE WARMING TO SPREAD OF THE MOST OF THE AREA EXCEPT
THE FAR E TODAY. A USUAL WINDY DAY IN SE WY...BUT IT APPEARS THAT
GUSTS SHLD STAY BELOW WRNG CRITERIA...ALTHO THE WINDIEST SPOTS WILL
LIKELY BRIEFLY HIT GUSTS OF 55 TO 60 MPH. WINDS DECREASE TUE INTO
TUE NIGHT AS THE STRONG UPPER RIDGE CONTS TO SHIFT E. TEMPS RISE A
BIT MORE ON TUE ESPCLY IN SE WY/SRN HALF OF PNHNDL.
.LONG TERM...WEDNESDAY THROUGH SUNDAY...
WEDNESDAY...HIGH AMPLITUDE RIDGE ALOFT PREVAILS. DRY AND MILD WITH
HIGH TEMPERATURES IN THE UPPER 40S TO MID 60S WITH 1000-500 MB
THICKNESSES NEAR 5580 METERS.
THURSDAY...RIDGE AXIS ALOFT MOVES EAST INTO THE CENTRAL HIGH PLAINS
STATES. STILL QUITE MILD WITH HIGHS MAINLY IN THE 50S WITH 1000-500
MB THICKNESSES NEAR 5580 METERS.
FRIDAY...COOLER BUT STILL MILD IN THE WAKE OF THE SHORTWAVE TROUGH
ALOFT AND COLD FRONTAL PASSAGE. ISOLATED OROGRAPHIC SNOW SHOWERS
ACROSS THE SNOWY RANGE IN MOIST WEST FLOW ALOFT.
SATURDAY...STILL COOLER AS 1000-500 MB THICKNESSES FALL TO 5460
METERS.
SUNDAY...NON DESCRIPT WESTERLY FLOW ALOFT PREVAILS. HIGH
TEMPERATURES IN THE 40S WITH 1000-500 MB THICKNESSES NEAR 5460
METERS. RUBIN
&&
.AVIATION...MID/HIGH CLDS AT TIMES OVER MUCH OF THE AREA...WITH CIGS
AOA 8K.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
LONG TERM....RUBIN
Hazardous weather outlook, Feb 2, 4:32 AM MST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
432 AM MST MON FEB 2 2009
WYZ059>070-031230-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
432 AM MST MON FEB 2 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SOME GUSTY WINDS OF 40 TO 50 MPH WILL BLOW ACROSS MUCH OF SOUTH
CENTRAL AND SOUTHEAST WYOMING TODAY. LOCAL GUSTS IN THE WINDIEST
SPOTS WILL REACH AROUND 55 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ001>003-019>021-054-055-031230-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
432 AM MST MON FEB 2 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Feb 2, 6:08 AM MST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
608 AM MST MON FEB 2 2009
WYZ062-063-066-067-069-021800-
NORTH CARBON-SNOWY RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE
608 AM MST MON FEB 2 2009
...WATCH FOR STRONG WINDS THIS MORNING ACROSS PORTIONS OF SOUTHEAST
WYOMING...
SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL OCCUR
THIS MORNING AT WIND PRONE LOCATIONS SUCH AS ARLINGTON ALONG
INTERSTATE 80 IN EASTERN CARBON COUNTY...AT VEDAUWOO ALONG THE
INTERSTATE 80 SUMMIT BETWEEN CHEYENNE AND LARAMIE AND AT BORDEAUX
ALONG INTERSTATE 25 IN SOUTHERN PLATTE COUNTY.
IF YOU ARE DRIVING THIS MORNING...WATCH FOR THESE STRONG WINDS
AND REDUCE YOUR SPEED ACCORDINGLY.
RUBIN
Special weather statement, Feb 2, 9:26 AM MST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
926 AM MST MON FEB 2 2009
WYZ062-063-021800-
NORTH CARBON-SNOWY RANGE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL
926 AM MST MON FEB 2 2009
...VERY STRONG WEST TO SOUTHWEST WINDS THIS MORNING ACROSS
PORTIONS OF SOUTHEAST WYOMING...
VERY STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO
58 MPH WILL OCCUR THIS MORNING AT WIND PRONE LOCATIONS SUCH AS
ARLINGTON ALONG INTERSTATE 80 IN EASTERN CARBON COUNTY. THESE
CONDITIONS HAVE BRIEFLY MET HIGH WIND CRITERIA BUT ARE ANTICIPATED
TO DECREASE THROUGH THE EARLY MORNING AS THE PRESSURE GRADIENT
RELAXES. EXPECT THE WINDS TO DECREASE AROUND 30 TO 40 MPH WITH
WIND GUST UP TO 50 MPH IN THE LATE MORNING.
IF YOU ARE DRIVING THIS MORNING...WATCH FOR THESE STRONG WINDS
AND REDUCE YOUR SPEED ACCORDINGLY.
WYZ066-067-069-021800-
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
926 AM MST MON FEB 2 2009
...STRONG WEST WINDS THIS MORNING ACROSS PORTIONS OF SOUTHEAST
WYOMING...
SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL OCCUR
THIS MORNING AT WIND PRONE LOCATIONS SUCH AS VEDAUWOO ALONG THE
INTERSTATE 80 SUMMIT BETWEEN CHEYENNE AND LARAMIE AND AT BORDEAUX
ALONG INTERSTATE 25 IN SOUTHERN PLATTE COUNTY.
IF YOU ARE DRIVING THIS MORNING...WATCH FOR THESE STRONG WINDS
AND REDUCE YOUR SPEED ACCORDINGLY.
High Wind, Snowy Range
- When
- February 2, 9:30 AM MST to 1:30 PM MST
- Where
- Snowy Range forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
Several gusts in excess of 60 mph were recorded along Interstate 80 near Arlington, WY.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, February 2, 2009$100,000 · 1 event
- Heavy Snow and Lake-Effect Snow in Michigan, February 2 to 4, 20092 injured · 6 events
- Winter Storm and Winter Weather in Virginia, February 2 to 3, 200912 events
- Heavy Snow and Winter Weather in Pennsylvania, February 2 to 4, 200910 events
- Winter Weather in Kentucky, February 2, 20099 events
- Winter Weather in North Carolina, February 2 to 4, 20096 events
- Winter Storm and Winter Weather in West Virginia, February 2, 20095 events
- Winter Storm in North Carolina, February 2 to 5, 20095 events
- Heavy Snow in Wisconsin, February 2 to 3, 20093 events
- Hail in Texas, February 2, 20090.75 in hail · 2 events
- Winter Weather in Maryland, February 2 to 3, 20092 events
- Damaging Winds in Florida, February 2, 2009$2,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 145559.